Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 129, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 14, 1998, 8:27 AM CDT for Marshall County, Woodford County, Illinois. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 1998, 8:27 AM CDT (13:27 UTC)
- Expired
- Jun 14, 1998, 9:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Marshall County, IL, Woodford County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:30 AM CDT | Thunderstorm Wind | Sparland, IL | |
| Jun 14, 8:30 AM CDT | Thunderstorm Wind | Spring Bay, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031 WUUS1 KSPI 141328 SVRSPI ILC039-107-113-115-123-179-203-141400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 827 AM CDT SUN JUN 14 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR DE WITT COUNTY IN CENTRAL ILLINOIS EASTERN LOGAN COUNTY IN CENTRAL ILLINOIS MACON COUNTY IN CENTRAL ILLINOIS MARSHALL COUNTY IN CENTRAL ILLINOIS MCLEAN COUNTY IN CENTRAL ILLINOIS EASTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS WOODFORD COUNTY IN CENTRAL ILLINOIS * UNTIL 900 AM CDT * AT AT 823 PM CDT LINCOLN DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM HENRY TO 15 MILES WEST OF BLOOMINGTON TO 10 MILES WEST OF DECATUR...MOVING EAST AT 45 MPH. * THIS STORM IS EXPECTED TO AFFECT AREAS AROUND... LACON EUREKA BLOOMINGTON CLINTON ATLANTA DECATUR WINDS GUSTS OVER 60 MPH WERE OCCURRING AS THE RAIN AND THUNDERSTORMS END ACROSS THE AREA. A WIND GUST TO 63 MPH OCCURRED AT THE NATIONAL WEATHER SERVICE OFFICE IN LINCOLN. DAMAGING WIND GUSTS OF 60 MPH OR HIGHER WILL ACCOMPANY THIS STORM. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. FRIEDERS &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:00 AM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, Jun 14, 2:00 AM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 AM CDT SUN JUN 14 1998 VERY ACTIVE DAY TAKING SHAPE FOR ILX FA TODAY. EXISTING CONVECTION WAS SURROUNDING FA ERLY THIS MORNING. MCS FROM SRN MO WAS TRACKING ALNG MID/UPR LVL THICKNESS PATRN INTO SRN IL/WRK KY. SHRA/TSRA IN XTRM WRN IL GETTING CLOSE TO IL RIVER VALLEY...BUT DSPTG AS THEY APPCH MID LVL RIDGE. VWP AND PROFILERS INDICATE THAT THIS RIDGE LINE WILL GRDL ADVANCE THRU ILX FA ALLOWING PCPN TO SPILL INTO WCENT IL SHORTLY. THUS...SHRA/TSRA THIS MORNING AS REMNANTS OF NRN MO STORMS TRACK ACRS THE REGION. AFT A BRIEF LULL IN THE ACTIVITY ERLY THIS AFTN...XPCT TSRA TO REDEVELOP NR MS RIVER LATE AFTN/THIS EVE. LOW NOW IN NRN KS WILL SHIFT INTO SRN IA AND STRENGTHEN AS UPR LOW FROM WRN NEB ALSO ADVANCES EAST. PLENTY OF UPR LVL DIFFLUENCE AND FAVBL POSN OF ULJ WILL AID IN STRENGTHENING OF LOW...PUTTING ALL OF CENT/SE IL IN AREA OF LARGE SCALE LIFT. WARM FNT TO OUR SOUTH AND NMRS LEFT OVR OUTFLOW BNDRYS FROM MORNG CONVECTION WILL PROVIDE THE FOCUS. VERY UNSTABLE AIR SOUTH OF THE MAIN SYNOPTIC BNDRY WILL RESULT IN EXPLOSIVE ATMOS IN SRN 1/3 OF IL. IMPRESSIVE AMNTS OF SHEAR IN SRN IL WITH MORE THAN 90 DEGREES OF DIREC SHEAR 0-3KM ACRS ENTIRE CWA WILL SET STAGE FOR SUPERCELL DEVELOPMENT LATE AFTN INTO ERLY TONIGHT. WITH ALL OF THESE INGREDIENTS AND SPC MDT RISK SE IL/SLGT RISK CENT IL...STGLY RCMND MENTIONING PSBLTY OF SVR T-STORMS IN FIRST/SECOND PERIODS rOF ZFP. FIRST PERIOD WORK ZONES WILL BE SENT BEFORE 230 AM AS ADMSPI. PIA 75/62 +8 SPI 78/63 +8 DEC 78/63 +8 CMI 78/62 +8 LWV 81/66 +8 MILLER
In the hours before
Special weather statement, Jun 14, 6:00 AM CDT, 2 hours 27 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-151100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT SUN JUN 14 1998 ...SEVERE WEATHER LIKELY TODAY IN SOUTHEAST ILLINOIS... SYNOPSIS: A STRENGTHENING AREA OF LOW PRESSURE IS FORECAST TO MOVE INTO SOUTHERN IOWA THIS AFTERNOON WITH A WARM FRONT EXTENDING TOWARD THE SOUTHERN TIP OF ILLINOIS. VERY HUMID AIR WILL COMBINE WITH THE WARM FRONT AND STRONG UPPER LEVEL WINDS TO RESULT IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP IN SOUTHEAST ILLINOIS ALONG AND SOUTH OF I-70 THIS AFTERNOON INTO EARLY TONIGHT. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION WITH TORNADOES... DAMAGING WINDS...AND LARGE HAIL ALL POSSIBLE. SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN SOUTHEAST ILLINOIS. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE IN THE REST OF EASTERN ILLINOIS AND ALL OF CENTRAL ILLINOIS THIS AFTERNOON INTO EARLY TONIGHT. AS A RESULT...SPOTTER ACTIVATION MAY BE NEEDED. PEOPLE ACROSS SOUTHEAST AND CENTRAL ILLINOIS ARE ADVISED TO KEEP ABREAST OF THE LATEST FORECASTS AND STATEMENTS. STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND TAKE THE PROPER PRECAUTIONS. MILLER
Special weather statement, Jun 14, 6:00 AM CDT, 2 hours 27 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-151100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT SUN JUN 14 1998 ...SEVERE WEATHER LIKELY TODAY IN SOUTHEAST ILLINOIS... SYNOPSIS: A STRENGTHENING AREA OF LOW PRESSURE IS FORECAST TO MOVE INTO SOUTHERN IOWA THIS AFTERNOON WITH A WARM FRONT EXTENDING TOWARD THE SOUTHERN TIP OF ILLINOIS. VERY HUMID AIR WILL COMBINE WITH THE WARM FRONT AND STRONG UPPER LEVEL WINDS TO RESULT IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP IN SOUTHEAST ILLINOIS ALONG AND SOUTH OF I-70 THIS AFTERNOON INTO EARLY TONIGHT. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION WITH TORNADOES... DAMAGING WINDS...AND LARGE HAIL ALL POSSIBLE. SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN SOUTHEAST ILLINOIS. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE IN THE REST OF EASTERN ILLINOIS AND ALL OF CENTRAL ILLINOIS THIS AFTERNOON INTO EARLY TONIGHT. AS A RESULT...SPOTTER ACTIVATION MAY BE NEEDED. PEOPLE ACROSS SOUTHEAST AND CENTRAL ILLINOIS ARE ADVISED TO KEEP ABREAST OF THE LATEST FORECASTS AND STATEMENTS. STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND TAKE THE PROPER PRECAUTIONS. MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:27 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Tazewell | 33 min |
| Jun 14, 8:37 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 53 min |
| Jun 14, 9:14 AM CDT | Severe Thunderstorm Warning | ILX | Richland | 31 min |
| Jun 14, 4:42 PM CDT | Tornado Warning | ILX | Morgan, Scott | 63 min |
| Jun 14, 4:49 PM CDT | Tornado Warning | ILX | Schuyler | 56 min |
| Jun 14, 5:43 PM CDT | Tornado Warning | ILX | Schuyler | 47 min |
| Jun 14, 5:47 PM CDT | Tornado Warning | ILX | Fulton | 58 min |
| Jun 14, 6:42 PM CDT | Tornado Warning | ILX | Fulton | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.